MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 1000-D; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 1000-D; GENERATOR
Model Number 1000-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Convulsion, Clonic (2222); Insufficient Information (4580)
Date of Event 05/01/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that patient passed away due to unknown reasons.The physician performing post-mortem has explanted the vns and has inquired if the device was working properly before the patient died as the patient's family did not believe the device was working properly.The device had yet to be interrogated.It was later reported that no further information would be available until the pathologist sends a report.The explanted device has not been received to date.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or "malfunctions".These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was later reported that the device was interrogated.The device is showing high impedance and low output current due to it no longer being connected.Therapy remains enabled.The rep has advised that we cannot say whether this was an issue prior to disconnection without conducting a data download.The high impedance will not be captured as this is expected when the device is not connected to lead and nerve.No other relevant information has been received to date.
 
Event or Problem Description
It was later reported that the family apparently did not think the device was working because she had recently had an increase in seizures which was never reported and the device was not checked prior to the death.The coroner is not suggesting anything was wrong with the vns system.The device is available for return.No other relevant information has been received to date.
 
Event or Problem Description
It was later reported the estimated date that patient experienced an increase in seizures.The date of death was provided.Session report received.In respect of reaching out to the coroner and the physician for the cause of death and increased seizures, the local rep is unable to do this as this is deemed as confidential information.The device has shipped.The explanted device has not been received to date.No other relevant information has been received to date.
 
Event or Problem Description
The device has been received into product analysis.No other relevant information has been received to date.
 
Event or Problem Description
Product analysis was approved on the generator.Visual observations are most likely associated with manipulation of the device during the implant/explant procedures.There were no performance, or any other type of adverse conditions found with the pulse generator.

Brand Name
PULSE GEN MODEL 1000-D
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key20324318
Report Number1644487-2024-01222
Device Sequence Number8005486
Product Code LYJ
UDI-Device Identifier05425025750528
UDI-Public05425025750528
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/27/2025
Device Model Number1000-D
Device Lot Number787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/30/2024
10/25/2024
11/20/2024
01/20/2025
02/14/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/18/2024
11/19/2024
12/12/2024
02/12/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient Age50 YR
Patient SexUnknown